Alert archive / New Mexico / Special Weather Statements in 2011

Special Weather Statement, NWS Albuquerque, NM

August 7, 2011De Baca County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Aug 7, 2011, 3:29 PM MDT for De Baca County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 3:29 PM MDT (21:29 UTC)
Expired
Aug 7, 2011, 4:15 PM MDT
In force
46 min
Issued by
NWS Albuquerque, NM

County De Baca County, NM

The radar

The Cannon AFB radar (KFDX), 118 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2934 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WWUS85 KABQ 072129
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT SUN AUG 7 2011

NMZ537-538-072215-
CHAVES COUNTY PLAINS-DE BACA COUNTY-
329 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES AND SOUTHWESTERN
DE BACA COUNTIES THROUGH 415 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MESA...OR ABOUT 42 MILES NORTH OF ROSWELL...
MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND LOCAL FLOODING
ALONG U.S. HIGHWAY 285.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
CHAVES COUNTY.

&&

LAT...LON 3401 10451 3377 10456 3390 10477 3409 10471
TIME...MOT...LOC 2128Z 331DEG 18KT 3395 10466

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:13 PM MDT, 16 minutes earlier.

Area forecast discussion, Aug 7, 3:13 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT SUN AUG 7 2011

.DISCUSSION...
LIGHT WEST FLOW ALOFT HAS CONTINUED TO POUR DRY AIR INTO NORTHERN
AND CENTRAL NEW MEXICO TODAY WITH HIGH PRESSURE PARKED OVER THE
SW PART OF THE STATE. THE HIGH WILL STAY PUT MON AND TUE BEFORE
INCHING E FOR THE REST OF THE WEEK AND NEXT WEEKEND.

COVERAGE AND INTENSITY OF STORMS CONTINUES LESS THAN PAST FEW DAYS
AS DRY AIR ALOFT HAS PUT THE KIBOSH ON CONVECTION OVER MUCH OF THE
FORECAST AREA. EXCEPTIONS ARE OVER THE EC AND SC AREAS...WITH THE
BEST ACTIVITY OVER EASTERN LINCOLN...CHAVES AND DE BACA COUNTIES.
STORMS WILL CONTINUE SE THIS EVENING AND SHOULD BE OVER BEFORE
MIDNIGHT. THE W AND MOST OF THE N WILL BE DRY AND COMFY TONIGHT.

MON SHOULD BE EVEN DRIER WITH ONLY ISOLATED POPS OVER THE SW AND
SC MOUNTAINS. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL FOR ALL
AREAS AND NEAR RECORD LEVELS IN SOME LOCATIONS. A BACK DOOR COLD
FRONT WILL SNEAK INTO THE FAR NE DURING THE DAY. THE FRONT WILL
NOT BRING MUCH MOISTURE BUT WILL TRIM TEMPERATURES A BIT MON PM.

MODELS BRINGING AN INCREASE IN MOISTURE INTO FAR SW AND WC NM ON
TUE...AND CONTINUE BRINGING THE MOISTURE A LITTLE N AND E AS THE
WEEK PROGRESSES. THIS IS COMPLIMENTS OF THE HIGH PRESSURE CENTER
SLIDING EVER SO SLOWLY E. A MORE BULLISH COLD FRONT WILL BACK INTO
THE E LATE IN THE WEEK AND SHOULD ADD MOISTURE TO THIS REGION.
FRI AND NEXT WEEKEND COULD BE QUITE ACTIVE OVER THE FORECAST AREA.
CHJ

&&

.AVIATION...
MAINLY ISOLD TS/SHRA WILL CONTINUE TO DEVELOP ACROSS ERN AND SRN
AREAS THIS AFTN BEFORE DIMINISHING AFT SUNSET THIS EVENING. KTCC AND
KROW HAVE BEST CHANCE OF TS. HOWEVER...USED CB IN THESE TAFS TO
INDICATE SPOTTY COVERAGE OF CELLS AND LOW PROBABILITY OF TS ON
AIRFIELD. ANY TS ACROSS THE EASTERN PLAINS WILL BE CAPABLE OF WIND
GUSTS NEAR 45KTS. ISOLD VIRGA SHOWERS WILL ALSO PRODUCE DRY
MICROBURSTS WITH GUSTY AND ERRATIC SURFACE WINDS N OF I-40 AND
ALONG/E OF I-25 UNTIL SUNSET. HOT DRY AIR WILL INHIBIT CONVECTION
MONDAY...EXCEPT ALONG THE AZ BORDER FROM CHUSKAS S...IN THE SW MTNS
AND THE S CENTRAL MTNS...WHERE ISOLD AND GUSTY AFTN/EVE TS/SHRA WILL
DEVELOP.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
THE CENTER OF THE 500 MB HIGH PRESSURE SYSTEM TOOK UP RESIDENCE OVER
THE SW MOUNTAINS THIS AFTERNOON EFFECTIVELY CAPPING MOST OF THE
WOULD BE CONVECTION OVER THE SW. ISOLATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE OVER THE S CENTRAL MOUNTAINS AND EASTERN PLAINS UNTIL
SHORTLY AFTER SUNSET THIS EVENING.  HUMIDITY RECOVERIES TONIGHT WILL
BE FAIR IN MOST LOCATIONS.

THE HIGH WILL REMAIN IN PLACE THROUGH MONDAY WITH HOT AND DRY WEATHER
EXPECTED AREAWIDE. THERE COULD BE A FEW LIGHT AND GUSTY SHOWERS OR
THUNDERSTORMS IN THE SOUTH CENTRAL MOUNTAINS AND POSSIBLY THE SW
MOUNTAINS MONDAY AFTERNOON... BUT WETTING RAIN WILL BE VERY SPOTTY.
WIDESPREAD CRITICALLY LOW MINIMUM HUMIDITIES ARE EXPECTED MONDAY...
THEN A BROAD SWATH OF FAIR TO POOR RECOVERIES ARE EXPECTED MONDAY
NIGHT FROM FARMINGTON TO SOCORRO AND PORTALES. A DRY BACK DOOR
COOL FRONT WILL SAG INTO NE NM WITH LITTLE MORE THAN A WEAK WIND
SHIFT MONDAY...THEN A DELAYED INFLUX OF LOW LEVEL MOISTURE WILL
FLOW IN FROM THE NE MONDAY NIGHT WITH GOOD TO EXCELLENT RECOVERIES
ON THE NE PLAINS.

THE 500 MB HIGH WILL DRIFT GRADUALLY SOUTHEASTWARD BEGINNING TUESDAY
AND FINALLY REACH LOUISIANA WEDNESDAY NIGHT OR THURSDAY. THIS WILL
ALLOW MOISTURE TO WORK ITS WAY NORTHWARD OVER WESTERN AND NORTHERN
NEW MEXICO WITH BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS EACH
DAY. BY LATE WEDNESDAY IT WILL BE HARD TO RULE OUT A SHOWER OR
THUNDERSTORM ANYWHERE...BUT THE MOUNTAINS AND WESTERN AND NORTHERN
BORDERS WILL CONTINUE TO BE FAVORED FOR PRECIP. TEMPERATURES WILL
ALSO RETURN TO NORMAL IN THE WEST...WHILE HIGHS ACROSS THE PLAINS
REMAIN AROUND 10 DEGREES ABOVE NORMAL.

BOTH GFS AND ECMWF AGREE ON THE HIGH MIGRATING BACK TOWARD NM FRIDAY
INTO THE COMING WEEKEND. THE GFS PLACES THE CENTER IN NORTHERN MEXICO
JUST SOUTH OF NM...AND THE ECMWF PLACES IT IN THE VICINITY OF THE
TX PANHANDLE. NONETHELESS...THEY AGREE ON A FAIRLY BROAD SWATH OF
SHOWER AND THUNDERSTORM COVERAGE...POSSIBLY FAVORING THE WESTERN
AND NORTHERN MOUNTAINS. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  56  93  55  93 /   0   5   5   0
DULCE...........................  45  88  44  86 /   0   5   5   5
CUBA............................  49  88  48  87 /   5   5   5   0
GALLUP..........................  52  89  52  88 /   0   5   5  10
EL MORRO........................  49  84  49  84 /   0  10  10  20
GRANTS..........................  53  89  51  89 /   0   5   5   5
QUEMADO.........................  54  86  55  84 /  10  10  10  20
GLENWOOD........................  62  95  63  92 /  10  20  20  20
CHAMA...........................  41  81  40  80 /   0   5   5   5
LOS ALAMOS......................  57  85  56  85 /   5   5   5   0
PECOS...........................  53  86  52  84 /   0   5   5   5
CERRO/QUESTA....................  44  83  43  81 /   5   5   5   5
RED RIVER.......................  43  76  43  74 /   5   5   5   5
ANGEL FIRE......................  41  77  41  75 /   5   5   5   5
TAOS............................  47  88  48  86 /   5   5   5   5
MORA............................  49  83  47  81 /   5   5   5   5
ESPANOLA........................  54  93  53  91 /   5   5   5   5
SANTA FE........................  55  91  55  89 /   0   5   5   5
SANTA FE AIRPORT................  57  94  58  93 /   0   5   5   0
ALBUQUERQUE FOOTHILLS...........  64  95  65  95 /   0   5   5   0
ALBUQUERQUE HEIGHTS.............  69  97  68  95 /   0   5   5   0
ALBUQUERQUE VALLEY..............  65  99  66  98 /   0   5   5   0
ALBUQUERQUE WEST MESA...........  67  97  66  99 /   0   5   5   0
LOS LUNAS.......................  62  98  63  96 /   0   5   5   0
RIO RANCHO......................  66  98  65  99 /   0   5   5   0
SOCORRO.........................  64  98  64  96 /   5   5   5   5
SANDIA PARK/CEDAR CREST.........  59  94  59  93 /   0   5   5   0
TIJERAS.........................  59  93  57  93 /   0   5   5   0
MORIARTY/ESTANCIA...............  55  91  54  90 /   0   5   5   5
CLINES CORNERS..................  59  89  58  88 /   0   5   5   5
GRAN QUIVIRA....................  62  93  61  93 /  10   5   5   5
CARRIZOZO.......................  65  96  64  95 /  10  10  10  10
RUIDOSO.........................  59  87  61  87 /  20  10  10  20
CAPULIN.........................  56  89  54  87 /   5   5   5   5
RATON...........................  54  93  53  92 /   5   5   5   5
SPRINGER........................  55  94  54  92 /   5   5   5   5
LAS VEGAS.......................  56  90  54  88 /   5   5   5   5
CLAYTON.........................  64  95  61  93 /  10   5   5   5
ROY.............................  63  93  62  92 /   5   5   5   5
CONCHAS.........................  66  99  65  98 /  10   5   5   5
SANTA ROSA......................  67 100  66  97 /   5   5   5   5
TUCUMCARI.......................  68 102  65 101 /  10   0   5   5
CLOVIS..........................  68 101  68  99 /  10   0   5   0
PORTALES........................  69 102  68  99 /  10   0   5   0
FORT SUMNER.....................  70 102  68 101 /  10   5   5   0
ROSWELL.........................  71 104  70 104 /  10   0   5   0
PICACHO.........................  65  99  64  98 /  20   5   5   5
ELK.............................  61  91  60  90 /  20  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/44
Hazardous weather outlook, Aug 7, 6:05 AM MDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 AM MDT SUN AUG 7 2011

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
605 AM MDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. BUT A FEW
THUNDERSTORMS MAY STILL BECOME STRONG ENOUGH TO PRODUCE BRIEF HEAVY
RAINS...GUSTY WINDS AND SMALL HAIL MAINLY ACROSS THE HIGHER TERRAIN
OF THE NORTHERN GILA REGION...IN AND JUST EAST OF LINCOLN COUNTY AND
POSSIBLY IN MORE ISOLATED FASHION ACROSS THE EASTERN BORDER
COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER AGAIN IS LOW. BUT
THUNDERSTORMS MAY BEGIN TO INCREASE IN NUMBER AND POSSIBLY INTENSITY
BY TUESDAY OR WEDNESDAY AFTERNOON WEST OF THE RIO GRANDE AND MAY
PROGRESS A LITTLE FARTHER EAST THEREAFTER. A FEW MAY AGAIN BECOME
STRONG ENOUGH TO PRODUCE LOCALLY HEAVY RAINS...GUSTY WINDS AND SMALL
HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS GENERALLY NOT ANTICIPATED...HOWEVER RAINFALL
REPORTS ARE ENCOURAGED.

43

In the hours before

Special weather statement, Aug 7, 3:29 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT SUN AUG 7 2011

NMZ537-538-072215-
CHAVES COUNTY PLAINS-DE BACA COUNTY-
329 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES AND SOUTHWESTERN
DE BACA COUNTIES THROUGH 415 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MESA...OR ABOUT 42 MILES NORTH OF ROSWELL...
MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND LOCAL FLOODING
ALONG U.S. HIGHWAY 285.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
CHAVES COUNTY.

&&

LAT...LON 3401 10451 3377 10456 3390 10477 3409 10471
TIME...MOT...LOC 2128Z 331DEG 18KT 3395 10466

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:33 PM MDTSpecial Weather StatementABQUnion27 min
Aug 6, 7:02 PM MDTAreal Flood AdvisoryABQHarding, Union118 min
Aug 7, 11:40 AM MDTAreal Flood AdvisoryABQLincoln3 hr
Aug 7, 2:32 PM MDTAreal Flood AdvisoryABQLincoln88 min

Nearby

Special Weather Statements in New Mexico, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.